Home » Frequently asked Questions on Health » Can iron supplements cause constipation?

Can iron supplements cause constipation?

Q: I am a 27 years old female and also 5 months pregnant. I have been prescribed softeron. Can it cause constipation? Please suggest.

A:Softeron is the brand name of a product that contains iron, folic acid , vitamin C etc. Iron supplement is required only if you are anaemic (i.e. your Hb level is below 12 g). Unfortunately most iron preparations can give rise to constipation. Softeron contains an iron molecule called ferrous fumarate. You can try ferrous gluconate (sold as J.P.Tone suspension) 15 ml daily to see if the problem of constipation is solved. You must take folic acid 5 mg (sold as Folet) one tablet daily since it prevents defects in the baby.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------